MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA EPIC SUPRA VALVE W/FLEXFIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA EPIC SUPRA VALVE W/FLEXFIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP100-25-00
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Aortic Regurgitation (1716)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 25mm epic supra valve was implanted.After removing the patient from by-pass, a post-implant tee showed aortic valve regurgitation and significant paravalvular leakage.The patient was returned to by-pass and the epic valve was removed and replaced with a mechanical valve.The user comments the cor-knot did not fire properly.The patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of leakage/regurgitation was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field indicates that, "the cor-knot did not fire properly and resulted in pvl.".
 
Event or Problem Description
On (b)(6) 2018, a 25mm epic supra valve was implanted.After removing the patient from by-pass, a post-implant tee showed aortic valve regurgitation and significant paravalvular leakage.The patient was returned to by-pass and the epic valve was removed and replaced with a 27mm masters series mechanical heart valve.The user commented the cor-knot did not fire properly and resulted in pvl.The patient is reported to be stable.

Brand Name
EPIC SUPRA VALVE W/FLEXFIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7671274
Report Number3008452825-2018-00216
Device Sequence Number11408246
Product Code LWR
UDI-Device Identifier05414734055659
UDI-Public05414734055659
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/17/2018
Device Model NumberESP100-25-00
Device Catalogue NumberESP100-25-00
Device Lot Number4906323
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR